MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used for stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During stent preparation, the nurse attempted to retract the black inner catheter using the pull wire.The wire pulled back, but the inner catheter did not retract.The pull wire was then pushed back in and the attempt repeated; however, the catheter again did not retract.The device was confirmed to be in the unlocked position.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: investigation summary: based on the available information, boston scientific corporation confirmed the reported event of catheter guide break.This conclusion is supported by visual examination, which identified a detached guide catheter, and microscopic inspection, which revealed a fracture at the junction between the pull wire and the hypotube.The investigation determined that the detachment of the guide catheter was most likely due to a random failure at the connection between the pull wire and the hypotube during the procedure.The fracture was localized at the pull wire joint.This pull wire component is not manufactured or modified during spencer manufacturing processes.In addition, downstream assembly operations include multiple actuation steps involving advancement and retraction of the guide catheter; therefore, a pre-existing fracture at this joint would likely have been detected during in-process inspections.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an advanix rx biliary stent with naviflex delivery system was returned for analysis.Visual examination confirmed that the guide catheter was detached.Microscopic inspection identified a fracture at the junction between the pull wire and the hypotube.No additional abnormalities or device issues were observed.Risk review: a risk review was completed and confirmed that the event of catheter guide break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23985502
Report Number3005099803-2026-00071
Device Sequence Number17300841
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public(01)08714729787259(17)270801(10)37155715
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534700
Device Catalogue NumberM00534700
Device Lot Number0037155715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown